Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/32880
Título : Annual and seasonal mapping of peak intensity, magnitude and duration of extreme precipitation events across a climatic gradient, northeast Spain
Autor : Beguería, Santiago, Vicente Serrano, Sergio M., López-Moreno, Juan I., García-Ruiz, José María
Palabras clave : extreme precipitation
daily precipitation
precipitation events
exponential distribution
regression-based interpolation
peak intensity
northeast Spain
Fecha de publicación : oct-2009
Editor: John Wiley & Sons
Resumen: Assessing the characteristics of extreme precipitation over large regions has a great interest, mainly due to its applications in hazard analysis. However, most of the analyses are reduced to daily rainfall intensity due to the fact that most long precipitation records were collected on a daily basis. Hazardous situations related to extreme precipitation events, however, can be originated either by very intense rainfall, or by large accumulated precipitation due to the persistence of the rainy conditions over a long period of time. In this paper, we show the use of a methodology based on the extreme-value theory to obtain continuous maps of quantiles of precipitation event parameters—peak intensity, magnitude and duration—for a large region with contrasted climatic characteristics in the northeastern Iberian Peninsula. Spatial models of the probability distributions parameters were calculated, which allowed constructing the regional probability models. The analysis was based on time series of precipitation events, which were obtained from the original daily series. In addition to the usual annual-based analysis, seasonal analyses were also performed. This allowed assessing the differences in the spatial distribution of the probability of extreme events at different times of the year.
Descripción : 50 Pag., 5 Tabl., 11 Fig. The definitive version is available at: http://onlinelibrary.wiley.com/journal/10.1002/(ISSN)1097-0088
Versión del editor: http://dx.doi.org/10.1002/joc.1808
URI : http://hdl.handle.net/10261/32880
ISSN: 0899-8418
Citación : International journal of climatology 29 (12): 1759-1779
Aparece en las colecciones: (EEAD) Artículos
(IPE) Artículos

Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
BegueriaS_JClimatol2009.pdf4,17 MBAdobe PDFVisualizar/Abrir
Mostrar el registro completo
Enlaces SFX CSICSFX Query

NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.